Fitness Minutes: (41,586)
27,307 11/19/12 9:27 P
Hi BECKYBETZ - unfortunately medications can do that number to our metabolism. Psych. meds have a history of helping to cause weight-gains, but some seem to help reduce weight. I have been on a number of different p.meds and none have had any effect on me other than their intended effect. My hubby is the same - he is on Effexor for OCD, and has been on it for a long time now.
I agree with you in that "Dieting is so hard" but you know what??? The good thing is that this isn't a diet. It is merely a healthy lifestyle. It is about portion control, wise choice of foods MOST of the time, good hydration - preferably mostly with water (no calories or additives), and an appropriate amount of exercise. It is also about including lots of fruit/veges into your diet and getting an appropriate amount of exercise.
Just start this journey off with baby steps, meaning that you only make one or two changes initially, and allow your mind/body to get used to these changes before adding something else to the mix. In time you will start to see results. It may not be with the scales initially, but rather how your clothes fit, your energy levels, your quality of sleep, the condition of your hair/skin, etc.
I also suggest that you use the Nutrition Tracker. I weigh all of my food for increased accuracy and enter it all into the tracker. This has allowed me to stay focused, and also allows me to tweak my intake as and when necessary. In turn I have been able to reach my goal after having been overweight for about 30 years - ON a very healthy diet and in a normal weight-loss calorie range. My Metabolism was stuffed too!
It took 16 months to lose the first (just over) 50lb, and I happily sat there for a year enjoying the new me, before deciding to move on down again. I am now at my goal and have been for a long time. I still weigh all of my food and faithfully enter it all into the Nutrition Tracker to ensure that I STAY there :-)
You will find that by being active on the message boards you will get heaps of support. Where it comes to your Anxiety issues, it might be that you may choose to be active in a team which specializes with that sort of thing - there is nothing like having support from people who KNOW what it is like!
Best wishes for a good outcome :-]
Fitness Minutes: (9,830)
11/19/12 8:59 P
I've been on my share of antidepressants. Yes, they can mess with your metabolism - they likely did with mine, though age I think slows it down more. It's a lot harder for me to drop weight than it was in my 20s, or 30s. The good thing is that now, at 49, I am doing in a healthful, careful, conscious way - unlike when I was younger. It's a slow and steady pace. So it sounds like you need to learn a skill that you haven't had to use before, and like anything new you'll make mistakes, but maybe if you approach yourself with the love and care that you give to your children, you can gently teach yourself, coach yourself, and reward yourself for learning the new skill of eating in a way that nurtures you and brings you the best health possible.
11/19/12 8:26 P
I used to weigh around 95 pounds. I was diagnosed with Anxiety Disorder and put on paxil. I started to gain weight and had no idea why. After 40 pounds my psychiatrist told me it could be from the paxil. At that point, it was just so great to be normal. I then met and married my husband who is a fabulous cook and had two babies within two years. SO, here I am, 50 pounds heavier and afraid that I'll never lose the weight.
I'm now on Effexor, which seems to not cause weight gain, but I wonder if I'm spinning my wheels. Dieting is so hard since I NEVER had to watch my eating in my "skinny days".
Help! I'm so depressed, I just want to not look pregnant anymore! LOL